Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Cold, red spots at tongue, painful. No puss or discoloration. Any ideas?

I had quite a bad cold that started about 3 weeks ago. At the beginning of last week the symptoms of the cold seemed to disappear but since then my tongue has started to ache. I noticed I have red spots at the back and sides of my tongue. There isn't any puss or discolouration they are just raised. I feel like I have sprained my tongue!? It hurts when I swallow but it doesn't feel like its in my throat. It's much worse at night too.
Asked On : Mon, 22 Apr 2013
Answers:  2 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

It seems that the lymphatic tissue or papillae at the back of the tongue is swollen due to infection and is giving the appearance of red bumps. It will go down once the infection is resolved. Try anti-histaminics.

Dr Vaishalee
Answered: Wed, 26 Jun 2013
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi, it has followed the cold, so it must be viral, causing aphthous ulcer and pharyngitis, with secondary bacterial infection over that.
i advise you to consult an E.N.T.surgeon for diagnosis an treatment.
I to my patient with such infection prescribe azithromycin 500mg once daily, decongestants like phenylephrine hydrochloride, and anti inflamatories. gargling with salt water may help you a lot. Thank you.
Answered: Wed, 26 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor